Tennessee, 2010Damaging Winds in Tennessee, August 12, 2010
August 12, 2010 · NWS OHX · 4 events in 4 counties and zones
Isolated severe thunderstorms developed across Middle Tennessee during the late morning through afternoon hours on Thursday, August 12th, resulting in thunderstorm wind damage across five counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $95,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed across Middle Tennessee during the late morning through afternoon hours on Thursday, August 12th, resulting in thunderstorm wind damage across five counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 12, 4:42 AM CST, 6 hours 33 minutes earlier.
Area forecast discussion, Aug 12, 4:42 AM CST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
542 AM CDT THU AUG 12 2010
.UPDATE...FOR 12Z AVIATION DISCUSSION.
&&
.AVIATION...12Z AVIATION DISCUSSION.
UNCERTAINTIES...TIMING DEVELOPMENT/AREAL COVERAGE/IMPACTS ISO SHWRS/TSTMS...
POTENTIAL BR/HZ BNA/CSV AOA 13/02Z-13/12Z. DESPITE STRONG UPPER LEVEL
RIDGING THRU 13/12Z...ISO SHWRS/TSTMS POSSIBLE PER DIURNAL HEATING/ORAGRAPHIC
EFFECTS/LOW LEVEL MOISTURE PREVALENCE. BEST DEVELOPMENT TIME FRAME WILL BE
12/17Z-13/02Z. ADDRESSED ISO SHWRS/TSTMS POTENTIAL WITH CB REMARK. BR/HZ
DEVELOPMENT AT TAF SITES STILL HAS NOT OCCURRED THIS MORNING. UNLESS SHWRS
/TSTMS DEVELOP IN VICINITY/OVER TAF SITES OR AIR FLOW BECOMES VERY STAGNANT
ACROSS TAF SITES...NOT EXPECTING BR/HZ DEVELOPMENT 13/02Z-13/12Z ALSO.
&&
.PREV DISCUSSION.../ISSUED 259 AM CDT THU AUG 12 2010/
DISCUSSION...
WILL CONTINUE HEAT ADVISORY FOR TODAY ACROSS THE WESTERN TWO
THIRDS OF THE MID STATE. NASHVILLE CURRENTLY IN A LONG RUN OF 25
CONSECUTIVE DAYS OF 90 DEGREES AND ABOVE THAT STARTED ON JULY 18TH
AND WE HAVE A GOOD CHANCE OF BREAKING THE ALL-TIME RECORD STRING
OF 34 DAYS SET BACK IN JULY AND AUGUST OF 2007. RELENTLESS UPPER
RIDGE THATS BEEN RESPONSIBLE FOR THE HOT WEATHER WILL REMAIN
SPRAWLED ACROSS THE SOUTHERN U.S. INTO THE FIRST PART OF THE
WEEKEND. THIS WILL LIMIT RAIN CHANCES FOR MID STATE WITH SCATTERED
STORMS ABOUT THE ONLY POSSIBILITY NEXT TWO OR THREE DAYS. UPPER
RIDGE FINALLY BEGINS RETROGRADING INTO THE SOUTHWEST FIRST OF NEXT
WEEK ALLOWING AN UPPER TROUGH TO CARVE OUT OVER UPPER MIDWEST AND
NORTHEASTERN U.S. BY SUNDAY TEMPS WILL BACK DOWN A LITTLE AS A FRONTAL
SYSTEM APPROACHES BRINGING INCREASED RAIN CHANCES BUT HEAT
INDICIES WILL STILL BE IN THE 100 TO 105 RANGE ON SUNDAY. FRONTAL
SYSTEM STALLS ACROSS THE AREA ON MONDAY AND TUESDAY. TEMPS MONDAY
AND TUESDAY COOL A DEGREE OR TWO. UPPER TROUGH REMAINS ACROSS THE
AREA MUCH OF NEXT WEEK. NOT SURE HOW FAR SOUTH IT WILL GET BUT THERE
WILL BE A CANADIAN AIR MASS POISED OVER THE HIGH PLAINS ON WEDNESDAY.
ALSO...WILL NEED TO WATCH THE GULF NEXT WEEK AS ANOTHER SYSTEM WILL BE
FORMING NEAR THE COAST EARLY IN THE WORK WEEK.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR TNZ005>010-022>031-
056>064-075-077-093>095.
&&
31
Hazardous weather outlook, Aug 12, 4:00 AM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT THU AUG 12 2010
TNZ005>010-022>031-056>064-075-077-093>095-131000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
500 AM CDT THU AUG 12 2010
...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY IS IN EFFECT FOR AREAS WEST OF THE CUMBERLAND
PLATEAU REGION...GENERALLY ALONG AND WEST OF A CELINA...TO
SMITHVILLE...TO MANCHESTER LINE. AFTERNOON HIGH TEMPERATURES WILL
CONTINUE TO BE MAINLY IN THE UPPER 90S ACROSS THIS AREA...WITH
HEAT INDEX VALUES DURING THE AFTERNOON HOURS RANGING FROM 103 TO
107.
MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE HEAT WAVE WILL CONTINUE AS A HEAT ADVISORY IS IN EFFECT FOR
AREAS WEST OF THE CUMBERLAND PLATEAU THROUGH FRIDAY EVENING.
LOCATIONS GENERALLY ALONG AND WEST OF A CELINA...TO SMITHVILLE
...TO MANCHESTER LINE WILL CONTINUE TO EXPERIENCE THESE ADVISORY
CONDITIONS...AS AFTERNOON HIGH TEMPERATURES WILL BE MAINLY IN THE
UPPER 90S AGAIN OF FRIDAY ACROSS THIS AREA...WITH HEAT INDEX
VALUES DURING THE AFTERNOON HOURS RANGING FROM 103 TO 108.
THERE IS THE POSSIBILITY THAT THIS ADVISORY MAYBE EXTENDED FOR
ALL OR PORTIONS OF THE ABOVE MENTIONED AREA THROUGH THE WEEKEND.
SOME RELIEF FROM THE HEAT IS EXPECTED NEXT WEEK...BUT TEMPERATURES
WILL CONTINUE TO REMAIN ABOVE NORMAL.
MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.
TNZ011-032>034-065-066-078>080-131000-
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
500 AM CDT THU AUG 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
31
In the hours before
Special weather statement, Aug 12, 11:15 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1215 PM CDT THU AUG 12 2010
TNZ077-079-121730-
COFFEE-GRUNDY-
1215 PM CDT THU AUG 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND GRUNDY COUNTIES...
AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MANCHESTER...MOVING SOUTH AT 5 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
04
Thunderstorm Wind, Coffee
- When
- August 12, 11:15 AM CST
- Where
- Coffee County, 0.69 mi S of Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 35.470, -86.080
Spotter reported several broken tree limbs, trash cans blown down along a few streets, along with one tree uprooted.
Thunderstorm Wind, Cheatham
- When
- August 12, 2:00 PM CST
- Where
- Cheatham County, 0.46 mi SW of Pleasant View
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 36.396, -87.036
Numerous trees were blown down and minor roof damage occurred in Pleasant View.
Thunderstorm Wind, Davidson
- When
- August 12, 2:40 PM CST
- Where
- Davidson County, 0.56 mi E of Belle Meade
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.100, -86.860
Numerous trees were reported down in Belle Meade and the adjacent surrounding areas.
Thunderstorm Wind, Humphreys
- When
- August 12, 4:25 PM CST
- Where
- Humphreys County, 2.28 mi SW of Waverly
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 36.057, -87.829
Numerous trees and power lines were reported downed along Bakerville Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, August 12, 20101 death · 1 injured · $2.2 million · EF3 · 21 events
- Rip Current in Florida, August 12, 20102 deaths · 2 injured · 1 event
- Tornadoes and Flash Flooding in Minnesota, August 12 to 13, 20101 injured · $1.5 million · EF1 · 53 events
- Excessive Heat in Illinois, August 12, 20101 death · 1 event
- Tornado and Hail in Maryland, August 12, 2010$139,000 · EF0 · 31 events
- Hail and Damaging Winds in Virginia, August 12, 2010$68,000 · 2 in hail · 37 events
- Damaging Winds in Illinois, August 12, 2010$245,000 · 61 kt wind · 6 events
- Hail and Damaging Winds in Virginia, August 12, 2010$61,000 · 2 in hail · 24 events
- Tornadoes and Flash Flooding in North Dakota, August 12 to 13, 2010$40,000 · EF0 · 9 events
- Lightning Strike in New Jersey, August 12, 2010$51,000 · 1 event
- Flash Flooding in Pennsylvania, August 12, 2010$35,000 · 4 events
- Hail and Damaging Winds in Wyoming, August 12, 2010$15,000 · 1.5 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256621, 256627, 256624, 256628.